Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jan 11, 2014, 4:10 PM EST for 12 counties in North Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2014, 4:10 PM EST (21:10 UTC)
- Expired
- Jan 11, 2014, 5:15 PM EST
- In force
- 65 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC, Duplin County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Onslow County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 57 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 2:13 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS52 KMHX 112110
SVRMHX
NCC013-049-061-095-103-107-117-133-137-147-177-187-112215-
/O.NEW.KMHX.SV.W.0003.140111T2110Z-140111T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
410 PM EST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PITT COUNTY IN EASTERN NORTH CAROLINA
SOUTHERN LENOIR COUNTY IN EASTERN NORTH CAROLINA
PAMLICO COUNTY IN NORTH CAROLINA
JONES COUNTY IN EASTERN NORTH CAROLINA
DUPLIN COUNTY IN EASTERN NORTH CAROLINA
CRAVEN COUNTY IN EASTERN NORTH CAROLINA
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
SOUTHEASTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
WESTERN MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA
SOUTHERN WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
SOUTHWESTERN TYRRELL COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 515 PM EST
* AT 406 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF PINETOWN TO BEULAVILLE TO TEACHEY...OR ALONG A LINE EXTENDING
FROM 11 MILES NORTHEAST OF WASHINGTON TO 18 MILES WEST OF HALF MOON
TO WALLACE...MOVING EAST AT 50 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CHINQUAPIN...WILMAR...
CYPRESS CREEK...WALLA WATTA...
CATHERINE LAKE...GOOSE CREEK STATE PARK...
LIMA...WENONA...
BELLAIR...CLARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9....WHEN YOU CAN DO SO SAFELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3505 7816 3520 7759 3567 7701 3571 7682
3574 7617 3537 7642 3540 7654 3550 7658
3553 7648 3554 7648 3553 7662 3538 7658
3548 7699 3529 7647 3500 7686 3507 7700
3497 7692 3493 7696 3472 7768 3474 7820
TIME...MOT...LOC 2110Z 253DEG 45KT 3572 7689 3494 7768
3480 7794
$$
102 follow-up statements
426
WWUS52 KMHX 112139
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
439 PM EST SAT JAN 11 2014
NCC107-117-147-112148-
/O.CAN.KMHX.SV.W.0003.000000T0000Z-140111T2215Z/
PITT NC-LENOIR NC-MARTIN NC-
439 PM EST SAT JAN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN MARTIN...
SOUTHERN LENOIR AND SOUTHEASTERN PITT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3505 7754 3572 7671 3574 7617 3537 7642
3539 7653 3549 7658 3554 7648 3553 7662
3538 7658 3548 7699 3544 7696 3543 7684
3530 7649 3501 7688 3507 7700 3498 7693
3490 7705 3473 7766 3474 7800
TIME...MOT...LOC 2138Z 253DEG 45KT 3581 7647 3504 7727
3472 7775
$$
NCC013-049-061-095-103-133-137-177-187-112215-
/O.CON.KMHX.SV.W.0003.000000T0000Z-140111T2215Z/
PAMLICO NC-JONES NC-DUPLIN NC-CRAVEN NC-BEAUFORT NC-ONSLOW NC-
MAINLAND HYDE NC-WASHINGTON NC-TYRRELL NC-
439 PM EST SAT JAN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR SOUTHWESTERN TYRRELL...SOUTHEASTERN WASHINGTON...WESTERN MAINLAND
HYDE...NORTHERN ONSLOW...BEAUFORT...CRAVEN...SOUTHEASTERN DUPLIN...
JONES AND PAMLICO COUNTIES...
AT 435 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF PUNGO LAKE TO TRENTON TO
6 MILES SOUTHWEST OF CYPRESS CREEK...OR ALONG A LINE EXTENDING FROM
14 MILES EAST OF PLYMOUTH TO 15 MILES SOUTHWEST OF NEW BERN TO 12
MILES EAST OF WALLACE...MOVING EAST AT 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ASKINS...BELLAIR...
PUNGO...CORE POINT...YEATESVILLE...PANTEGO...CAYTON...RHEMS...
BAYVIEW...BONNERTON...RIVER BEND...FOREST...EDWARD...CATHERINE
LAKE...NEW BERN...POLLOCKSVILLE...BELHAVEN...BAYVIEW FERRY
TERMINAL...SPRING HOPE...TRENT WOODS...SIDNEY CROSSROADS...
RANSOMVILLE...HALF MOON...BRIDGETON...AURORA FERRY TERMINAL...BRICES
CREEK...WINSTEADVILLE...OLYMPIA...PRESCOTT...LEECHVILLE...PONZER...
AURORA...COASTAL CAROLINA REGIONAL AIRPORT...ROYAL...JAMES CITY...
REELSBORO...SOUTH CREEK...SILVER HILL...MAYSVILLE...FAIRFIELD
HARBOR...PAMLICO BEACH...ALLIGATOR LAKE...GRANTSBORO...DEPPE...
SLADESVILLE...SCRANTON...ALLIANCE...CATFISH LAKE...GERMANTOWN...ROSE
BAY...RIVERDALE...MARIBEL...LOWLAND...HOBUCKEN...CROATAN...
VANDEMERE...STONEWALL...MESIC AND BAYBORO.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3505 7754 3572 7671 3574 7617 3537 7642
3539 7653 3549 7658 3554 7648 3553 7662
3538 7658 3548 7699 3544 7696 3543 7684
3530 7649 3501 7688 3507 7700 3498 7693
3490 7705 3473 7766 3474 7800
TIME...MOT...LOC 2138Z 253DEG 45KT 3581 7647 3504 7727
3472 7775
$$
10392
WWUS52 KMHX 112212
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
512 PM EST SAT JAN 11 2014
NCC061-187-112220-
/O.CAN.KMHX.SV.W.0003.000000T0000Z-140111T2215Z/
DUPLIN NC-WASHINGTON NC-
512 PM EST SAT JAN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
SOUTHEASTERN DUPLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3506 7699 3535 7662 3543 7660 3543 7659
3533 7661 3534 7658 3547 7656 3574 7628
3574 7617 3542 7638 3538 7650 3530 7651
3518 7665 3502 7689 3506 7699 3499 7695
3489 7710 3480 7741
TIME...MOT...LOC 2210Z 253DEG 45KT 3592 7599 3516 7680
3484 7728
$$
NCC013-049-095-103-133-137-177-112215-
/O.CON.KMHX.SV.W.0003.000000T0000Z-140111T2215Z/
PAMLICO NC-JONES NC-CRAVEN NC-BEAUFORT NC-ONSLOW NC-MAINLAND HYDE NC-
TYRRELL NC-
512 PM EST SAT JAN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR SOUTH CENTRAL TYRRELL...WESTERN MAINLAND HYDE...NORTHEASTERN
ONSLOW...SOUTHEASTERN BEAUFORT...CENTRAL CRAVEN...SOUTHEASTERN JONES
AND PAMLICO COUNTIES...
AT 507 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 25 MILES NORTHEAST OF ALLIGATOR LAKE TO
GRANTSBORO TO DEPPE...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF
MANNS HARBOR TO 11 MILES NORTHEAST OF JAMES CITY TO PUMPKIN CENTER...
MOVING EAST AT 50 MPH. THE LINE OF STORMS IS WEAKENING AND IF THIS
TREND CONTINUES...THE WARNING WILL BE ALLOWED TO EXPIRE.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CATFISH LAKE...
GERMANTOWN...ROSE BAY...RIVERDALE...MARIBEL...LOWLAND...HOBUCKEN...
VANDEMERE...STONEWALL...MESIC AND BAYBORO.
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORMS HAVE PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3506 7699 3535 7662 3543 7660 3543 7659
3533 7661 3534 7658 3547 7656 3574 7628
3574 7617 3542 7638 3538 7650 3530 7651
3518 7665 3502 7689 3506 7699 3499 7695
3489 7710 3480 7741
TIME...MOT...LOC 2210Z 253DEG 45KT 3592 7599 3516 7680
3484 7728
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 2:59 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Jan 11, 2:59 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
259 PM EST SAT JAN 11 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON AND CROSS
THE AREA TONIGHT. HIGH PRESSURE WILL BUILD IN SUNDAY AND
MOVE OFFSHORE MONDAY. LOW PRESSURE WILL PASS NORTH OF THE AREA
LATE TUESDAY DRAGGING A COLD FRONT THROUGH THE REGION WEDNESDAY.
HIGH PRESSURE WILL BRIEFLY BUILD IN THURSDAY FOLLOWED BY ANOTHER
COLD FRONT CROSSING FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM SAT...BANDS OF SHRA AND TSRA WILL IMPACT THE AREA
THROUGH MUCH OF THE EVENING AS A COLD FRONT APPROACHES. ATMS IS
FAIRLY UNSTABLE FOR JANUARY WITH SFC BASED CAPES A0A 1000 SOME
INLAND SPOTS. PRIMARY SEVERE THREAT WL LIKELY BE ASSOC WITH THE
BANDS OF CONVECTION CURRENTLY ACROSS CNTRL NC. THESE SHRA AND
STORMS MAY INCREASE A BIT AS THEY MOVE INTO MORE UNSTABLE
AIR...ALSO HAVE INCREASING LOW LVL JET PROGED TO BE OVER 50 KTS
THIS AFTN AND EVENING ACROSS ERN NC. COMBO OF INSTAB AND SHEAR
WILL LIKELY LEAD TO DAMAGING WINDS WITH ISOLD TORNADO THREAT. CONT
TO HAVE ACTIVITY STREAMING ONSHORE NEAR CST AND THIS HAS REMAINED
BELOW SVR LVLS HOWEVER AS LOW LVL JET INCREASES WILL HAVE TO WATCH
THESE VERY CLOSELY. FRONT WILL BE MOVING OFFSHORE BY 06Z AND
EXPECT PRECIP TO END QUICKLY FROM W TO E LATE THIS EVENING. SOME
CAA WILL KICK IN LATE WITH LOWS MAINLY 45 TO 50.
HAVE SEEN CPL SITES NEAR IMD CST GUST TO AROUND 40 KT THIS AFTN
OUTSIDE OF CONVECTION AND WITH LOW LVL JET PROGGED TO INCREASE
HAVE ISSUED WIND ADVSRY FOR CARTERET AND OBX TIL LATE THIS
EVENING.
&&
.SHORT TERM /SUNDAY/...
AS OF 215 PM SAT...HIGH PRES WILL BUILD IN SUNDAY WITH MOSTLY
CLEAR SKIES. GUSTY NW WINDS EARLY WILL GRAD DIMINISH AND BECOME
MORE WRLY LATE. HIGHS MAINLY 55 TO 60.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 245 PM SATURDAY...A PROGRESSIVE PATTERN WILL CONTINUE
THROUGH THE LONG TERM WITH SEVERAL AMPLIFIED SYSTEMS MOVING
THROUGH THE FLOW ALOFT. HIGH PRES CENTERED OVER THE AREA SUN
EVENING WILL PUSH OFFSHORE LATE SUN NIGHT AND MON AS A ROBUST
SHORTWAVE TROUGH DIGS INTO THE SOUTHERN PLAINS. MODELS QUICKLY
DAMPEN THE SHORTWAVE AS IT LIFTS NE ACROSS THE AREA AND HAVE
SHIFTED THE LOW PRES CENTER FARTHER SOUTH FROM PREVIOUS RUNS...THE
MORE PROGRESSIVE AND DRIER GFS NOW OFF THE SE COAST AND WETTER
ECMWF ALONG THE SC/NC COAST. CONTINUE TO FAVOR THE ECMWF THROUGH
MUCH OF THE LONG TERM WITH PRECIP CHANCES INCREASING ACROSS THE
AREA MON NIGHT AND CONTINUING INTO TUES WITH THE COLD FRONT
PROGGED TO PUSH THROUGH TUES AFTERNOON. ALTHOUGH MODELS STILL
INDICATING STRONG LOW LEVEL SHEAR WILL BE IN PLACE...SEVERE
CHANCES APPEAR MINIMAL AT THIS TIME AS MODELS DEPICTING POSITIVE
LI'S ACROSS THE REGION. SOUTHERLY FLOW BRINGS ABOVE NORMAL TEMPS
MON THROUGH TUE WITH HIGHS IN THE 60S AND LOWS IN THE 40S.
A LONGWAVE UPPER TROUGH WILL REMAIN ACROSS THE EASTERN CONUS TUES
NIGHT WITH ANOTHER ROBUST UPPER TROUGH AND COLD FRONT PROGGED TO
PUSH ACROSS THE REGION WED AND WED NIGHT. FORCING AHEAD OF THIS
TROUGH COULD BRING ADDITIONAL RAIN CHANCES WED BUT MOISTURE WILL
BE LIMITED AND QPF AMOUNTS EXPECTED TO BE LIGHT. THE UPPER TROUGH
QUICKLY PUSHES OFFSHORE EARLY THURS WITH SHORTWAVE RIDGING AND SFC
HIGH PRES BRIEFLY BUILDING IN THURS. CYCLONIC FLOW RETURNS ALOFT
THURS NIGHT AND FRI WITH THE SFC HIGH PRES SLIDES OFFSHORE AHEAD
OF THE NEXT FRONTAL SYSTEM. MOISTURE LOOKS RATHER LIMITED WITH
THIS NRN STREAM SYSTEM AS WELL WITH MAINLY A DRY FRONTAL PASSAGE
FRI NIGHT. TEMPS AT OR SLIGHTLY BELOW SEASONAL NORMS LATE IN THE
WEEK WITH HIGHS IN THE MID 40S TO MID 50S AND LOWS IN THE UPPER
20S INLAND TO 30S COAST.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY AFTERNOON/...
AS OF 1 PM SAT...UNPLEASANT FLYING CONDITIONS THROUGH THE REMAINDER OF THE
DAY AS A POTENT SYSTEM APPROACHES THE REGION. A FRONT WILL CROSS
THE AREA TONIGHT WITH A BAND OF HEAVY SHOWERS AND THUNDERSTORMS.
AHEAD OF THE FRONT...SHOWERS AND ISOLATED THUNDERSTORMS ARE MARCHING
NORTHWARD ACROSS EASTERN PORTIONS OF THE CWA...COMING OFF THE
WATER AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. THE LINE OF
THUNDERSTORMS WILL ARRIVE AFTER 20Z OR SO AND SLOWLY CROSS THROUGH
BY 03Z OR SO. STRONG SOUTHERLY FLOW WILL LEAD TO POSSIBLE LLWS
ISSUES...MAINLY LATE THIS AFTERNOON/EARLY EVENING. THE SHIELD OF
HEAVIEST PRECIPITATION WILL SHIFT OFFSHORE LATE IN THE EVENING
WITH THE AREA SLOWLY CLEARING THROUGH THE OVERNIGHT. WINDS WILL
VEER TO THE WNW BEHIND THE FRONT. SUNDAY WILL BE MAINLY WESTERLY
WINDS...GUSTY AT TIMES AND SOME SCT MID LEVEL CLOUDS.
LONG TERM /SUNDAY NIGHT THROUGH THU/...
AS OF 245 PM SATURDAY...VFR CONDITIONS SHOULD PREVAIL SUNDAY NIGHT
THROUGH MONDAY NIGHT WITH HIGH PRES RIDGING INTO THE AREA. LOW-LEVEL
MOISTURE INCREASES WITH SOME SUB-VFR CONDITIONS POSSIBLE IN
SCATTERED LIGHT SHOWERS LATE MONDAY NIGHT INTO TUESDAY. COLDER AND
DRIER AIR RETURNS FOR MIDWEEK AND ALTHOUGH SOME ISOLATED SHOWERS MAY
ACCOMPANY A SECONDARY FRONTAL PASSAGE ON WEDS...ALTHOUGH EXPECT VFR
CONDITIONS TO PREVAIL.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 215 PM SAT...STRONG SSW LOW LVL JET WILL CROSS THRU THE
MID TO LATE EVENING AHEAD OF COLD FRONT. HAVE ADDED PAMLICO TO
GALE WARNING WITH SCA CONT FAR NORTH. THESE STRONG WINDS WILL LEAD
TO SEAS 10 TO 13 FEET OUTER CNTRL AND SRN WTRS THIS EVENING. AFTER
FRONT CROSSES WINDS WILL SHIFT TO THE W AT 20 TO 25 KT THEN BECOME
MORE NW LATE. SEAS WILL DROP SLOWLY TO 7 TO 10 FT OUTER WTRS LATE.
ON SUNDAY THE NW WINDS WILL GRAD DIMINISH AND BECOME W 10 TO 15 KT
LATE. SEAS SHOULD GRAD DROP BELOW 6FT FOR ALL BUT THE OUTER CNTRL
WTRS BY LATE SUNDAY.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 245 PM SATURDAY...LIGHT WINDS EXPECTED SUN NIGHT WITH HIGH
PRES OVER THE AREA. WINDS WILL BECOME S/SW UP TO 15-20 KT MON
AHEAD OF THE NEXT FRONTAL SYSTEM WHILE SEAS WILL REMAIN AROUND 3-5
FT. WINDS/SEAS INCREASE FURTHER LATE MON NIGHT TUE JUST AHEAD OF
THE FRONT...UP TO 25 KT WITH SEAS AROUND 4-7 FT. SOME TIMING
DIFFERENCES AMONG THE MODELS FOR THE FRONTAL PASSAGE WITH THE MORE
PROGRESSIVE GFS PUSHING THE FRONT THROUGH EARLY IN THE DAY...BUT
THE PREFERRED ECMWF AND NAM DELAY FROPA UNTIL LATE AFTERNOON/EARLY
EVENING. WINDS BECOME W 5-15 KT TUE NIGHT WITH SEAS SUBSIDING TO
3-5 FT. WINDS QUICKLY BACK TO SW AND INCREASE TO 15-25 KT WED
AHEAD OF A SECONDARY FRONT PROGGED TO MOVE ACROSS THE WATERS WED
AFTERNOON/EVENING. STRONGER CAA BEHIND THIS FRONT WILL KEEP WINDS
ELEVATED...NW AROUND 15-25 KT...INTO THURS MORNING. SEAS GENERALLY
3-6 FT WED INTO THURS MORNING. WINDS DIMINISH SOME THURS
AFTERNOON...THEN BACK TO SW AROUND 10-20 KT THURS NIGHT WITH SEAS
GENERALLY 2-5 FT.
&&
.CLIMATE...
HERE ARE SOME RECORD HIGH TEMPS FOR SAT JAN 11TH
NEW BERN 77 1977
HATTERAS 69 2013
WILLIAMSTON 75 1974
GREENVILLE 78 1930
KINSTON 7SE 80 1901
MANTEO AP 75 1974
WARSAW 5E 74 2008
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 1 AM EST SUNDAY FOR NCZ095-103-104.
MARINE...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR AMZ130.
GALE WARNING UNTIL 3 AM EST SUNDAY FOR AMZ152-154-156-158.
SMALL CRAFT ADVISORY UNTIL 7 PM EST SUNDAY FOR AMZ150.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...SK
AVIATION...SK/LEP
MARINE...RF/SK
CLIMATE...RFHazardous weather outlook, Jan 11, 2:16 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 216 PM EST SAT JAN 11 2014 NCZ029-044>047-079>081-090>094-098-121930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 216 PM EST SAT JAN 11 2014 ...TORNADO WATCH 6 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF THE FRONT. THE BEST TIME FOR SEVERE WEATHER TO DEVELOP WILL BE BETWEEN 3 AND 9 PM. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LOCALLY HEAVY RAINFALL...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-121930- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 216 PM EST SAT JAN 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...TORNADO WATCH 6 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF THE FRONT. THE BEST TIME FOR SEVERE WEATHER TO DEVELOP WILL BE BETWEEN 3 AND 9 PM. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LOCALLY HEAVY RAINFALL...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 11, 3:45 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG WINTERVILLE 35.53N 77.40W
01/11/2014 PITT NC PUBLIC
ONE SIDE OF A WOODEN PRIVACY FENCE...ABOUT 20FT LONG
HAS BEEN BLOWN DOWN ON BAYBERRY LN
&&
EVENT NUMBER MHX1400003
MELENDEZLocal storm report, Jan 11, 3:49 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
349 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND DMG 2 W SIMPSON 35.57N 77.31W
01/11/2014 PITT NC 911 CALL CENTER
PITT COUNTY 911 RELAYED REPORT OF TREES AND POWERLINES
DOWN NEAR L T HARDEE ROAD AND SIR HUGH COURT WEST OF
SIMPSON.
&&
EVENT NUMBER MHX1400004
DAGLocal storm report, Jan 11, 3:51 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 N FOUNTAIN 35.69N 77.64W
01/11/2014 PITT NC 911 CALL CENTER
PITT COUNTY 911 RELAYED REPORT OF TREES DOWN ON 258
JUST NORTH OF FOUNTAIN.
&&
EVENT NUMBER MHX1400005
DAGLocal storm report, Jan 11, 3:52 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 1 E FALKLAND 35.70N 77.50W
01/11/2014 PITT NC 911 CALL CENTER
PITT COUNTY 911 RELAYED REPORT OF TREES DOWN ON HWY 222
EAST OF FALKLAND.
&&
EVENT NUMBER MHX1400006
DAGLocal storm report, Jan 11, 4:02 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG BEARGRASS 35.77N 77.13W
01/11/2014 MARTIN NC 911 CALL CENTER
TREE DOWN ON HWY 17
&&
EVENT NUMBER MHX1400007
MELENDEZLocal storm report, Jan 11, 4:09 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
409 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG ROBERSONVILLE 35.82N 77.25W
01/11/2014 MARTIN NC 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER MHX1400008
MELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 1:40 PM EST | Wind Advisory | MHX | 8 hr | |
| Jan 11, 2:20 PM EST | Special Weather Statement | MHX | Greene, Lenoir, Martin, Pitt | 55 min |
| Jan 11, 2:39 PM EST | Special Marine Warning | MHX | 51 min | |
| Jan 11, 2:54 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Duplin, Greene, Lenoir, Martin, Pitt | 66 min |
| Jan 11, 3:07 PM EST | Special Weather Statement | MHX | Dare, Hyde | 53 min |
| Jan 11, 3:49 PM EST | Special Marine Warning | MHX | 56 min | |
| Jan 11, 3:52 PM EST | Severe Thunderstorm Warning | MHX | Martin, Washington | 38 min |
| Jan 11, 4:19 PM EST | Special Weather Statement | MHX | Dare, Hyde | 56 min |
| Jan 11, 4:31 PM EST | Severe Thunderstorm Warning | MHX | Dare, Tyrrell, Washington | 29 min |
| Jan 11, 4:43 PM EST | Special Marine Warning | MHX | 62 min | |
| Jan 11, 5:08 PM EST | Special Weather Statement | MHX | Dare, Hyde | 52 min |
| Jan 11, 5:21 PM EST | Special Weather Statement | MHX | Carteret, Pamlico | 54 min |
| Jan 11, 6:21 PM EST | Special Weather Statement | MHX | Dare | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.